Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 3, 2004, 7:45 PM CST for Starr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2004, 7:45 PM CST (01:45 UTC)
- Expired
- Apr 3, 2004, 11:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 141 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 040149 FFWBRO TXC427-040500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 745 PM CST SAT APR 3 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN STARR COUNTY IN DEEP SOUTH TEXAS * UNTIL 1100 PM CST * AT 739 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TRAINING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL EACH HOUR FROM THESE THUNDERSTORMS. THIS AREA HAS ALREADY RECEIVED COPIOUS AMOUNTS OF RAINFALL FROM YESTERDAY...AND LITTLE ADDITIONAL RAIN IS NEEDED FOR FLOODING IN THE WARNED AREA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LA GLORIA AND GARCIASVILLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TURN AROUND...DONT DROWN. LAT...LON 2678 9836 2625 9861 2636 9880 2678 9892 $$ PHILO/MARTIN
2 follow-up statements
000 WGUS74 KBRO 040242 FFSBRO TXC427-040300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 842 PM CST SAT APR 3 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN STARR COUNTY HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 2672 9841 2622 9863 2632 9882 2675 9887 $$ PHILO
000 WGUS74 KBRO 040321 FFSBRO TXC427-040400- FLASH FLOOD STATEMENT...RESEND FOR MEDIA NATIONAL WEATHER SERVICE BROWNSVILLE TX 920 PM CST SAT APR 3 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN STARR COUNTY UNTIL 11 PM HAS BEEN CANCELED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 2672 9841 2622 9863 2632 9882 2675 9887 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:00 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 3, 3:00 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CST SAT APR 3 2004 .SHORT TERM...A SOUTHWESTERLY FLOW OF AIR WILL CONTINUE IN THE UPPER LEVELS FOR THE NEXT FEW DAYS CAUSING MINOR IMPULSES TO MOVE ACROSS DEEP SOUTH TEXAS THROUGH WEDNESDAY. A WEAK COLD FRONT WILL APPROACH DEEP SOUTH TEXAS MONDAY AND TUESDAY CAUSING SHOWERS AND THUNDERSTORMS TO INCREASE. TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME OF YEAR DUE TO SOME CLOUD COVER. WINDS WILL BE FROM THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK. && .LONG TERM...A HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA TOWARD THE END OF NEXT WEEK DECREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. A DRY AND STABLE AIRMASS WILL DOMINATE THE AREA THROUGH NEXT WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE MOSTLY TO SUNNY SKIES DURING THE DAYTIME HOURS. WINDS WILL BE LIGHT OUT OF THE EAST FOR THE END OF NEXT WEEK. && .MARINE...AT 1PM BUOY020 REPORTED NORTHEAST WINDS AT 8KTS AND SEAS 3 FEET. EAST WINDS WILL REMAIN THROUGH THE DAY AS HIGH PRESSURE TO THE NORTH INTERACTS WITH LOW PRESSURE TO THE SOUTH. A COUPLE OUTFLOW BOUNDARIES CROSSING THE COASTAL WATERS HAVE BRIEFLY SPARKED A COUPLE SHOWERS EARLIER TODAY. THIS SHOULD CONTINUE UNTIL AROUND SUNSET. A GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS DEVELOPS LATER SUNDAY AS A FRONTAL BOUNDARY PUSHES INTO SOUTH TEXAS AND BETTER UPPER LEVEL DYNAMICS ROTATE IN FROM THE SOUTHWEST. SOME OF THESE THUNDERSTORMS MAY GET STRONG SO MARINERS SHOULD KEEP APPRISED OF THE LATEST UPDATES TOMORROW. && .AVIATION...SHOWERS AND A FEW THUNDERSTORMS BEING SPARKED ALONG OLD OUTFLOW BOUNDARIES WILL DRIFT NEAR LOCAL AIRPORTS MAINLY DURING THE DAYTIME HOURS. THESE SHOWERS WILL HAVE BRIEF HEAVY RAINS AND VARIABLE WINDS GUSTS. LOW CIGS WILL REMAIN OVERNIGHT INTO TOMORROW MORNING. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TOMORROW. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 78 68 78 69/ 00 10 00 20 10 BROWNSVILLE 68 80 67 80 68/ 00 20 00 30 20 HARLINGEN 65 82 64 82 65/ 00 20 00 30 20 MCALLEN 65 84 65 84 65/ 10 30 00 40 30 RIO GRANDE CITY 63 84 62 84 63/ 10 30 00 40 30 SOUTH PADRE ISLAND 70 77 69 77 70/ 00 10 00 20 10 && SYNOPTIC/GRIDS...65 MARINE/AVIATION...64 MESO..............MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 3, 6:00 AM CST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CST SAT APR 3 2004 TXZ248>257-041100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CST SAT APR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST. THE CHANCES WILL BE GREATEST IN THE WEST FROM MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:37 PM CST | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 38 min |
| Apr 3, 7:57 PM CST | Severe Thunderstorm Warning | BRO | Starr | 48 min |
| Apr 4, 3:55 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 50 min |
| Apr 4, 4:40 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 110 min |
| Apr 4, 5:02 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 43 min |
| Apr 4, 5:54 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 51 min |
| Apr 4, 6:06 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 39 min |
| Apr 4, 6:37 PM CDT | Tornado Warning | BRO | Brooks | 53 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.